singulair and seizures????

my 12 month old son has been on singulair for 12 days and started taking seizures at first i was told it was caused by a ear infection but i wasn't happy with this reason as he showed no signs of infection and no temp to cause them.

i took him to the gp and voiced my concerns over the new medication causing them. she looked it up advised me it was a known side effect. so it has been stopped to find out if the seizures stop too.

i have noticed a massive difference in his asthma since taking the singulair, so upset that he is stopping it but also upset that it has caused more problems.

has anyone else experianced anything like this while on it???

1 Reply

  • Were they seizures or all over body muscle spasms, I ask cos I had muscle spasms, when the whole body from head to toe would get like a cramp rippling through, you could see it happening and there was nothing I could do about it. But shake afterwards and cry. When the 2nd one happened we called 999 I have never experienced anything like it. It affected every muscle in the body including cheeks and eyes. Thankfully I had an alert A&E cons who saw cramps (although this was nothing like your standard cramps) were a side effect of singulair and put 2 and 2 together and told me to stop taking them and put me on muscle relaxants and entinox to get me through the 3 days it took for them to totally stop. It was like being trapped in a body that I had no control over at all in roughly 40 minute cycles, lasting about 10 minutes and the worst part it rippled up the body so as soon as the feet ""went"" you knew what was going to follow. In between apart from being very sore I was fine. I had med students fascinated as they saw all the muscles they had studied going into spasm right before their eyes.

    My resp consultant asked if I fancied trying it again (although I did not think it helped at all anyway) I said ""I would if he would stick his foot under the number 65 bus"" Needless to say he declined and no-one has ever mentioned singulair again.

    This happened about 3 weeks after I started taking the tablets, is extremely rare and if you have are on it and not had them the odds are you won't. If you are just starting it remember it is extremely rare I know of no-one else who had it like I did, odd cramps that stopped in a day or 2 once you got used to the pills but this was something else. If you are unlucky enough to get this side effect you will know about it and so will your local A&E as there is no way you would get through it without help.


You may also like...